Alert archive / Florida / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 59, NWS Miami, FL

June 12, 2008Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 12, 2008, 2:34 PM EDT for Palm Beach County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2008, 2:34 PM EDT (18:34 UTC)
Expired
Jun 12, 2008, 3:06 PM EDT
In force
32 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 93 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2008-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2027 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2008-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2027 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
856 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
-44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 121834
SVRMFL
FLC099-121930-
/O.NEW.KMFL.SV.W.0059.080612T1834Z-080612T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
234 PM EDT THU JUN 12 2008

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 330 PM EDT

* AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  SOUTH CENTRAL PALM BEACH COUNTY...AND MOVING SOUTHWEST AT 5 MPH.

* THE STORM WILL AFFECT...
  HIGHWAY 27 FROM SOUTH BAY TO THE BROWARD PALM BEACH COUNTY LINE.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

LAT...LON 2634 8071 2655 8074 2656 8046 2634 8048
TIME...MOT...LOC 1834Z 056DEG 5KT 2646 8064

$$

TINGLER
1 follow-up statement
125 
WWUS52 KMFL 121906
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
306 PM EDT THU JUN 12 2008

FLC099-121916-
/O.CAN.KMFL.SV.W.0059.000000T0000Z-080612T1930Z/
PALM BEACH FL-
306 PM EDT THU JUN 12 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PALM BEACH
COUNTY IS CANCELLED...

THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO
40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY
TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.

LAT...LON 2634 8071 2655 8074 2656 8046 2634 8048
TIME...MOT...LOC 1906Z 056DEG 5KT 2644 8068

$$

TINGLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 1:34 PM EDT, 1 hour earlier.

Area forecast discussion, Jun 12, 1:34 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
134 PM EDT THU JUN 12 2008

.AVIATION...THUNDERSTORMS WILL CONTINUE TO PUSH INLAND FROM THE
EAST COAST AS THE SEA BREEZE CONTINUES INLAND, HOWEVER VCTS/VCSH
WILL REMAIN AS ACTIVITY CONTINUES OVER THE WESTERN EAST COAST
SUBURBS AND ACROSS THE INTERIOR.

AT APF TSRA ARE EXPECTED TO DEVELOP IN THE VICINITY OVER THE NEXT
HOUR OR SO AS HEATING CONTINUES AND BECOME MORE NUMEROUS. VCTS WILL
REMAIN IN THIS TAF AS WELL INTO THE EARLY EVENING, DROPPING TO
VCSH AFTER 0Z.

WINDS ARE EXPECTED TO BE ONSHORE AT 8 TO 12 KTS AT ALL SITES
THROUGH THE AFTERNOON AND INTO THE EVENING, BUT NEAR STORMS ,WINDS
MAY BE VARIABLE AND GUSTY.

&&

.PREV DISCUSSION... /ISSUED 955 AM EDT THU JUN 12 2008/

PREVIOUS DISCUSSION...

AVIATION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED ONCE AGAIN TODAY, BUT TODAY MOST ACTIVITY IS EXPECTED TO
BE NEAR APF AND THE WEST COAST AS THE STEERING FLOW BECOMES MORE
EASTERLY. GUSTY WINDS, LOWERED CEILINGS, AND LOWERED VIS WILL BE
POSSIBLE WITH ANY TSRA.

SEA BREEZES ARE EXPECTED TO PUSH INLAND ALSO TODAY CREATING
ONSHORE WINDS AT ALL SITES DURING THE AFTERNOON AND EARLY EVENING.
SPEEDS ARE EXPECTED TO REMAIN AROUND 10 KTS AND LESS OUTSIDE OF
TSRA. /TINGLER

PREV DISCUSSION... /ISSUED 332 AM EDT THU JUN 12 2008/

DISCUSSION...MID/UPPER LOW THAT HAS BEEN ACROSS N FLA STILL
HANGING AROUND AND THE GFS KEEPS A WEAK LOW OVER THE PENINSULA
THROUGH FRIDAY. SFC RIDGE OVER THE SOUTHEAST U.S. WILL STRENGTHEN
THROUGH THE NEXT 24 HOURS. SO WHAT OF THIS MEANS IS THAT LOW LEVEL
EASTERLY FLOW WILL HELP KEEP CONVECTION AWAY FROM THE IMMEDIATE
EAST COAST AS IT DEVELOPS INLAND. WITH MID/UPPER LOW STILL IN THE
VICINITY, ATMOSPHERE WILL REMAIN UNSTABLE AND FCST SOUNDINGS SHOW
STEERING FLOW WEAK ALBEIT LIGHT EASTERLY. SO AS CONVECTION BEGINS
TO DEVELOP ALONG THE E CST BOUNDARY ACROSS METRO PALM BEACH,
BROWARD AND MIAMI-DADE COUNTIES THEN THE ACTIVITY WILL MOVE SLOWLY
WEST AND CONTINUE DEVELOPING THROUGH THE AFTERNOON BECOMING
NUMEROUS ACROSS THE INTERIOR AND NAPLES AREA. WITH THIS IN MIND,
HAVE UNDERCUT POPS ALONG THE IMMEDIATE COAST AND ABOVE GUIDANCE
FOR KAPF. AS THE UPPER LOW CONTINUES TO WEAKEN AND THE SUBTROPICAL
RIDGE BUILDS BACK IN ACROSS THE AREA BENEATH STRONG TROUGHINESS
ALONG THE NORTHERN TIER OF STATES, MODELS SHOW DRIER AIR FILTERING
IN ACROSS S FLA ON SATURDAY. BUT STILL THINK THERE WILL BE ENOUGH
INSTABILITY TO GENERATE SCATTERED CONVECTION AND WITH EASTERLY
STEERING FLOW CONTINUING, THE FAVORED AREAS WOULD BE INTERIOR AND
WEST COAST SO HAVE GONE ABOVE MAV GUIDANCE AT KAPF FOR THIS
REASONING.

IN THE EXTENDED, THE GFS AND ECMWF CONTINUE TO SHOW LARGE SCALE
TROUGH DEVELOPING ACROSS THE EASTERN U.S. ALTHOUGH NOT QUITE AS
AGGRESSIVE AS EARLIER RUNS. BUT STILL DECENT ENOUGH TO SHOVE THE
RIDGE BOTH AT THE SFC AND ALOFT TO OUR S WITH STEERING FLOW FAVORING
THE EAST COAST FROM MONDAY INTO THE MIDDLE OF NEXT WEEK. THIS WOULD
TEND TO FAVOR THE INTERIOR AND E CST BUT HAVE NOT QUITE GONE THIS
ROUTE AS YET DUE TO THE FACT WE ARE TALKING ABOUT DAY 5 AND BEYOND.
BUT THE E CST METRO AREAS COULD BEGIN A WET START TO THE WEEK
DEPENDING ON THE MOISTURE AVAILABILITY.

MARINE...LIGHT EASTERLY WINDS THROUGH THE WEEKEND WILL KEEP SEAS
AT 4 FT OR LESS. THEN AS THE WINDS VEER TO THE SW AS THE RIDGE
SLIPS TO OUR SOUTH, THIS WILL ALSO HELP KEEP SEAS AT A MINIMUM AND
NO PROBLEMS ARE FORESEEN.

FIRE WEATHER...RH VALUES WILL CONTINUE TO REMAIN WELL ABOVE
CRITICAL THRESHOLDS RIGHT INTO THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  76  87  75  87 / 20 40 20 20
FORT LAUDERDALE  79  86  77  87 / 20 40 20 20
MIAMI            77  87  76  87 / 20 40 20 20
NAPLES           73  91  72  91 / 30 50 20 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...04/AT
SHORT TERM/AVIATION...04/AT
Hazardous weather outlook, Jun 12, 10:03 AM EDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1003 AM EDT THU JUN 12 2008

FLZ063-066>075-168-172>174-130145-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1003 AM EDT THU JUN 12 2008

...HIGH RISK OF WATERSPOUTS...
...SCATTERED THUNDERSTORMS EAST TO NUMEROUS INTERIOR AND WEST TODAY...
...DENSE FOG/SMOKE POSSIBLE TONIGHT NEAR LAKE OKEECHOBEE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

WATERSPOUTS: THE COMBINATION OF A FAVORABLE LOW LEVEL WIND PROFILE
AND CLOUD CONVERGENCE LINES IN THE ATLANTIC WATERS WILL RESULT IN
A HIGH RISK OF WATERSPOUTS TODAY.

THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL BE
IN THE ATLANTIC COASTAL WATERS AND ALONG THE EAST LATE THIS
MORNING AND EARLY AFTERNOON WITH NUMEROUS THUNDERSTORMS IN THE
INTERIOR AND WEST THIS AFTERNOON. FREQUENT LIGHTNING, GUSTY WINDS TO
50 MPH, SMALL PEA SIZE HAIL, AND LOCALLY HEAVY RAINFALL WILL BE THE
MAIN HAZARDS AND MAINLY INTERIOR AND ALONG THE WEST COAST.

WIND: WIND GUSTS TO NEAR 50 MPH WILL BE POSSIBLE TODAY WITH ANY
STRONG THUNDERSTORM.

HAIL: SMALL HAIL TO PEA SIZE WILL BE POSSIBLE WITH WITH ANY STRONG
THUNDERSTORM.

LOCALLY HEAVY RAIN IN THE THUNDERSTORMS, MAINLY IN
THE INTERIOR AND WEST PORTIONS OF SOUTH FLORIDA, MAY LEAD TO
MINOR FLOODING OF LOW LYING AND FLOOD-PRONE AREAS.

VISIBILITY: FOG, POSSIBLY MIXED WITH SMOKE, MAY BE POSSIBLE ONCE
AGAIN TONIGHT NEAR THE MUCK FIRE BURNING ALONG WESTERN SHORE OF
LAKE OKEECHOBEE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

RIP CURRENTS WILL OCCUR AGAIN ALONG THE ATLANTIC COAST FRIDAY
AND INTO THE WEEKEND.

A MIX OF SMOKE AND NIGHTTIME FOG WILL BE POSSIBLE OVER THE NEXT
SEVERAL NIGHTS NEAR LAKE OKEECHOBEE AFFECTING MAINLY GLADES AND
HENDRY COUNTIES.

SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON. LOCALLY
HEAVY RAIN, GUSTY WINDS AND SMALL HAIL ALONG WITH THE OCCASIONAL
TO FREQUENT LIGHTNING STRIKES CAN BE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jun 12, 11:43 AM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1143 AM EDT THU JUN 12 2008

FLZ168-121615-
COASTAL PALM BEACH COUNTY FL-
1143 AM EDT THU JUN 12 2008

...WATERSPOUTS REPORTED ALONG THE COAST OF PALM BEACH COUNTY...

AT 1145 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 1 MILE EAST OF WEST PALM BEACH...MOVING WEST AT AROUND
10 MPH. WATERSPOUTS HAVE BEEN REPORTED WITH THIS THUNDERSTORM
EARLIER, AND CONDITIONS REMAIN FAVORABLE FOR ADDITIONAL WATERSPOUT
DEVELOPMENT. DUE TO THE CLOSE PROXIMITY TO SHORE RESIDENTS SHOULD
REMAIN ALERT FOR WATERSPOUTS MOVING NEAR OR POSSIBLY ONTO THE COAST
OF EAST CENTRAL PALM BEACH COUNTY.

THIS STORM WILL AFFECT...

PALM BEACH...
WEST PALM BEACH...

AND SURROUNDING COASTAL COMMUNITIES.

LAT...LON 2662 8003 2662 8007 2678 8007 2678 8005
      2677 8004 2678 8004 2678 8003 2677 8003
      2676 8003 2670 8003 2669 8002
TIME...MOT...LOC 1543Z 086DEG 12KT 2670 8001

TINGLER
Special weather statement, Jun 12, 12:29 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1229 PM EDT THU JUN 12 2008

FLZ067-121715-
INLAND PALM BEACH COUNTY FL-
1229 PM EDT THU JUN 12 2008

...STRONG THUNDERSTORM MOVING ACROSS NORTHWESTERN PALM BEACH COUNTY...

AT 1226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTH OF INDIANTOWN...MOVING NORTHWEST
AT 13 MPH.

THIS STORM WILL AFFECT...

CANAL POINT...
CORBETT WILDLIFE MANAGEMENT AREA...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 40 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2681 8032 2673 8045 2683 8066 2690 8062
      2693 8062 2696 8062 2696 8061 2696 8043
      2696 8038
TIME...MOT...LOC 1629Z 147DEG 11KT 2689 8045

TINGLER
Special weather statement, Jun 12, 1:12 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
112 PM EDT THU JUN 12 2008

FLZ067-068-121745-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
112 PM EDT THU JUN 12 2008

...STRONG THUNDERSTORMS MOVING ACROSS NORTH CENTRAL PALM BEACH...

AT 109 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
NORTH PALM BEACH GENERAL AIRPORT TO PORT MAYACA...MOVING SOUTH AT 6
MPH.

THESE STORMS WILL AFFECT...

CORBETT WILDLIFE MANAGEMENT AREA...
CALOOSA...
NORTH PALM BEACH GENERAL AIRPORT...
CANAL POINT...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 40 MPH...DIME-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2674 8020 2678 8070 2681 8070 2687 8063
      2690 8062 2693 8062 2696 8061 2696 8043
      2696 8020
TIME...MOT...LOC 1712Z 012DEG 6KT 2690 8028 2695 8055

TINGLER
Special weather statement, Jun 12, 1:17 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
117 PM EDT THU JUN 12 2008

FLZ073-075-174-121800-
MAINLAND MONROE FL-FAR SOUTH MIAMI-DADE COUNTY FL-INLAND MIAMI-
DADE FL-
117 PM EDT THU JUN 12 2008

...STRONG THUNDERSTORM MOVING ACROSS THE EVERGLADES...

AT 114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTH OF WILDERNESS WATERWAY SOUTH...
MOVING SOUTHWEST AT 19 MPH.

THIS STORM WILL AFFECT...

COASTAL SECTIONS OF MAINLAND MONROE COUNTY FROM WILDERNESS WATERWAY
NORTH TO CAPE SABLE.

AND SURROUNDING AREAS.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 40 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2536 8109 2538 8113 2554 8121 2555 8120
      2556 8122 2563 8125 2572 8098 2559 8076
      2537 8082 2534 8106 2536 8107 2536 8108
      2534 8111
TIME...MOT...LOC 1717Z 051DEG 16KT 2557 8102

TINGLER
Special weather statement, Jun 12, 1:42 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
142 PM EDT THU JUN 12 2008

FLZ067-121830-
INLAND PALM BEACH COUNTY FL-
142 PM EDT THU JUN 12 2008

...STRONG THUNDERSTORM MOVING ACROSS WESTERN PALM BEACH COUNTY...

AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BELLE GLADE...MOVING SOUTHWEST AT 18 MPH.

ADDITIONAL THUNDERSTORM DEVELOP IS ALSO EXPECTED AS OUTFLOW
BOUNDARIES COLLIDE OVER THE OKEELANTA AREA AND THE HOLEY LAND
WILDLIFE MANAGEMENT AREA.

THIS STORM WILL AFFECT...

BELLE GLADE...
SOUTH BAY...
LAKE HARBOR...
OKEELANTA...
HIGHWAY 27 FROM CLEWISTON TO THE PALM BEACH AND BROWARD COUNTY LINE...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2684 8052 2642 8052 2643 8088 2674 8088
      2673 8083 2671 8082 2671 8078 2669 8074
      2672 8073 2677 8075 2678 8072 2675 8071
      2676 8070 2680 8070 2684 8066
TIME...MOT...LOC 1742Z 033DEG 16KT 2674 8068

TINGLER
Special weather statement, Jun 12, 2:27 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
227 PM EDT THU JUN 12 2008

FLZ067-121900-
INLAND PALM BEACH COUNTY FL-
227 PM EDT THU JUN 12 2008

...STRONG THUNDERSTORM MOVING ACROSS HIGHWAY 27...

AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF HOLEY LAND WILDLIFE MANAGEMENT
AREA...MOVING SOUTHWEST AT 5 MPH.

THIS STORM WILL AFFECT...

   HIGHWAY 27 BETWEEN SOUTH BAY AND THE BROWARD AND PALM BEACH
COUNTY LINE...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2634 8084 2666 8083 2666 8049 2634 8048
TIME...MOT...LOC 1827Z 056DEG 5KT 2646 8063

TINGLER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 6:57 AM EDTSpecial Marine WarningMFL33 min
Jun 12, 9:01 AM EDTSpecial Marine WarningMFL29 min
Jun 12, 9:49 AM EDTSpecial Weather StatementMFLPalm Beach26 min
Jun 12, 11:12 AM EDTSpecial Marine WarningMFL51 min
Jun 12, 11:18 AM EDTSpecial Marine WarningMFL57 min
Jun 12, 11:43 AM EDTSpecial Weather StatementMFLPalm Beach32 min
Jun 12, 12:29 PM EDTSpecial Weather StatementMFLPalm Beach46 min
Jun 12, 1:12 PM EDTSpecial Weather StatementMFLPalm Beach33 min
Jun 12, 1:17 PM EDTSpecial Weather StatementMFLMonroe43 min
Jun 12, 1:42 PM EDTSpecial Weather StatementMFLPalm Beach48 min
Jun 12, 2:27 PM EDTSpecial Weather StatementMFLPalm Beach33 min
Jun 12, 2:49 PM EDTSevere Thunderstorm WarningMFLBroward26 min
Jun 12, 2:53 PM EDTSpecial Marine WarningMFL67 min
Jun 12, 3:23 PM EDTSpecial Weather StatementMFLCollier37 min
Jun 12, 3:35 PM EDTSpecial Marine WarningMFL55 min
Jun 12, 3:44 PM EDTSpecial Weather StatementMFLBroward46 min
Jun 12, 4:15 PM EDTSpecial Weather StatementMFLMiami-Dade60 min
Jun 12, 5:01 PM EDTSpecial Weather StatementMFLMonroe59 min
Jun 12, 5:16 PM EDTAreal Flood AdvisoryMFLCollier119 min
Jun 12, 5:21 PM EDTSpecial Marine WarningMFL54 min

Nearby

Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.